Alert archive / New York / Special Marine Warnings in 2011
Special Marine Warning 76, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Aug 24, 2011, 11:59 PM EDT. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 11:59 PM EDT (03:59 UTC)
- Expired
- Aug 25, 2011, 1:00 AM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
The radar
The Ft Drum radar (KTYX), 47 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -345 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
136
WHUS51 KBUF 250359
SMWBUF
LOZ044-045-064-065-250500-
/O.NEW.KBUF.MA.W.0076.110825T0359Z-110825T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1159 PM EDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
LAKE ONTARIO FROM FAIR HAVEN TO THE SAINT LAWRENCE RIVER
* UNTIL 100 AM EDT
* AT 1155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS IN EXCESS
OF 50 KNOTS. THIS LINE OF STORMS EXTENDS FROM 20 NM NORTHEAST OF
POINT PETRE TO 7 NM NORTHWEST OF SODUS BAY...MOVING EAST AT 45
KNOTS.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
FAIR HAVEN...
OSWEGO...
MEXICO BAY...
CAPE VINCENT...
STONY POINT...
GALLOO ISLAND...
SOUTHWICK BEACH...
CHAUMONT BAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4357 7618 4351 7629 4352 7640 4331 7671
4377 7670 4420 7632 4416 7625 4411 7636
4409 7629 4402 7630 4409 7613 4398 7619
4402 7607 4398 7604 4384 7620 4385 7629
4366 7615 4358 7620 4352 7602
TIME...MOT...LOC 0358Z 271DEG 43KT 4409 7683 4339 7699
$$
HITCHCOCK2 follow-up statements
926
FZUS71 KBUF 250430
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1230 AM EDT THU AUG 25 2011
LOZ044-045-064-065-250500-
/O.CON.KBUF.MA.W.0076.000000T0000Z-110825T0500Z/
1230 AM EDT THU AUG 25 2011
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 100 AM EDT FOR
LAKE ONTARIO FROM FAIR HAVEN TO THE SAINT LAWRENCE RIVER...
AT 1227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING WINDS IN EXCESS OF 45
KNOTS FROM GRENADIER ISLAND TO OSWEGO...MOVING EAST AT 45 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR WESTERN NEW YORK.
&&
LAT...LON 4357 7618 4351 7629 4352 7640 4331 7671
4377 7670 4420 7632 4416 7625 4411 7636
4409 7629 4402 7630 4409 7613 4398 7619
4402 7607 4398 7604 4384 7620 4385 7629
4366 7615 4358 7620 4352 7602
TIME...MOT...LOC 0429Z 271DEG 43KT 4406 7634 4349 7650
$$
TJP846
FZUS71 KBUF 250500
MWSBUF
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
100 AM EDT THU AUG 25 2011
LOZ044-045-064-065-250509-
/O.EXP.KBUF.MA.W.0076.000000T0000Z-110825T0500Z/
100 AM EDT THU AUG 25 2011
...SPECIAL MARINE WARNING HAS EXPIRED...
THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED AWAY FROM THE
AREA. HOWEVER...ADDITIONAL THUNDERSTORMS WILL PRODUCE GUSTY WINDS
AND HIGHER WAVES THROUGH AT LEAST 3 AM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
THURSDAY MORNING FOR WESTERN NEW YORK.
LAT...LON 4357 7618 4351 7629 4352 7640 4331 7671
4377 7670 4420 7632 4416 7625 4411 7636
4409 7629 4402 7630 4409 7613 4398 7619
4402 7607 4398 7604 4384 7620 4385 7629
4366 7615 4358 7620 4352 7602
TIME...MOT...LOC 0459Z 271DEG 43KT 4405 7584 4348 7601
$$
TJPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Aug 24, 9:35 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 24, 9:35 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
935 PM EDT WED AUG 24 2011
.SYNOPSIS...
WARM AND INCREASING HUMIDITY THIS EVENING WILL GIVE WAY TO SHOWERS
AND LOCALLY HEAVY THUNDERSTORMS THAT WILL CROSS THE REGION FROM WEST
TO EAST TONIGHT. A COLD FRONT WILL CROSS THE REGION THURSDAY AND
THIS BOUNDARY WILL END THE SHOWERS AND THUNDERSTORMS FROM WEST TO
EAST THOUGH A SECONDARY TROUGH WILL BRING THE THREAT OF AFTERNOON
SHOWERS ACROSS PORTIONS OF WESTERN NEW YORK. DRYING OUT THURSDAY
NIGHT WITH A RETURN TO PLEASANT CONDITIONS FRIDAY AND INTO THE START
OF THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
THROUGH 930 PM...RADAR CONTINUES TO SHOW AN IMPRESSIVE LINE OF
STRONG THUNDERSTORMS ACROSS SOUTHERN ONTARIO. WHILE THE 00Z
BUFFALO SOUNDING SHOWED A STRONG CAPPING INVERSION...THE UPPER
LEVEL LOW WILL CONTINUE TO MOVE SOUTHWEST FROM THE UPPER
LAKES THIS EVENING. THIS SHOULD ALLOW STORMS TO MOVE INTO FAR
WESTERN NEW YORK BETWEEN 1100 PM AND MIDNIGHT. WHILE INSTABILITY
DIMINISHES IN WESTERN NEW YORK...WIND PROFILES WILL STILL REMAIN
SIGNIFICANTLY SHEARED...POTENTIALLY SUPPORTING DAMAGING
WINDS...AND POSSIBLY AN ISOLATED TORNADO. AS A RESULT OF
THIS...AND FOLLOWING COORDINATION WITH SPC...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR WESTERN NEW YORK FOR
TONIGHT. THE GREATEST THREAT IS FOR DAMAGING WINDS IN WESTERN
PORTIONS OF THE WATCH AREA.
THE HRRR CONTINUES TO BE THE MODEL OF CHOICE...WITH IT SHOWING A
FAIRLY GOOD TIMING FOR THIS LINE. IT ALSO HINTS AT THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL...WITH SOME STORMS LIKELY TO PRODUCE
RAINFALL IN EXCESS OF AN INCH. IF HEAVY RAIN FALLS IN URBAN
AREAS...OR IN THE TERRAIN OF THE SOUTHERN TIER...THEN FLOODING
WOULD ALSO BE A CONCERN. WHILE STORMS APPEAR FAIRLY
PROGRESSIVE...THE SW-NE ORIENTATION OF THE LINE DOES POSE A MODEST
POTENTIAL FOR TRAINING...SO HEAVY RAIN WILL CONTINUE TO BE
MENTIONED IN THE FORECAST. OVERALL...HAVE A FAIRLY HIGH CONFIDENCE
IN TIMING AND CATEGORICAL POPS...GIVEN THE SOLID LINE APPROACHING.
ON THURSDAY COLD FRONT WILL BE CUTTING ACROSS WNY WITH SHOWERS AND
SCATTERED THUNDERSTORMS AHEAD OF IT. WILL GO WITH A DRY START WITH
SOME SUNSHINE ACROSS PORTIONS OF THE NIAGARA FRONTIER TO START THE
DAY THURSDAY...WITH THE REMAINDER OF THE REGION STILL UNDER
SHOWERS AND THUNDERSTORMS THROUGH THE MORNING HOURS.
LATER IN THE DAY AS THE FINAL PIECE OF THE UPPER LEVEL SHORT PASSES
ACROSS THE REGION AND SECONDARY TROUGH...EXPECT SHOWERS TO AGAIN
BLOSSOM AND CLOUDS INCREASE IN THE AFTERNOON AND PASS NW TO SE ACROSS
THE REGION. TEMPERATURES THURSDAY WILL WARM INTO THE UPPER 70S WITH
A FEW 80S ACROSS THE REGION.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
THURSDAY EVENING THE MAIN MID LEVEL TROUGH WILL BE IN THE PROCESS OF
SHIFTING FROM THE LOWER LAKES EAST INTO NEW ENGLAND. LARGE SCALE
FORCING IN THE DPVA REGIME JUST AHEAD OF THE TROUGH COMBINED WITH
THE PASSAGE OF A WEAK SECONDARY SURFACE TROUGH MAY CONTINUE TO TOUCH
OFF A FEW MORE SCATTERED SHOWERS FROM THE GENESEE VALLEY EAST ACROSS
CENTRAL AND NORTHERN NY. THESE WILL QUICKLY END FROM WEST TO EAST
DURING THE EVENING AS THE TROUGH SHIFTS EAST INTO NEW ENGLAND.
ON FRIDAY HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES WITH A
RETURN TO DRY WEATHER AND PLENTY OF SUNSHINE. 850MB TEMPS STILL UP
AROUND +14C SHOULD STILL SUPPORT HIGHS CLOSE TO AVERAGE WITH HIGHS
IN THE MID TO UPPER 70S IN MOST AREAS. THE RIDGE REMAINS IN PLACE
FRIDAY NIGHT WITH MAINLY CLEAR SKIES AND LIGHT WINDS ALLOWING FOR
GOOD RADIATIONAL COOLING WITH LOWS DROPPING INTO THE UPPER 50S ON
THE LAKE PLAINS AND LOWER 50S ACROSS THE COOLER SPOTS OF THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO.
LATE SATURDAY AND SATURDAY NIGHT A VERY WEAK TROUGH WILL APPROACH
WESTERN NY ALONG WITH A VERY SUBTLE SURFACE REFLECTION. ALL OF THE
LARGE SCALE FORCING FOR ASCENT ASSOCIATED WITH THIS FEATURE WILL
SHEAR OUT WELL NORTH ACROSS NORTHERN ONTARIO AND QUEBEC...WITH NO
SUPPORT LEFT FOR THE TRAILING LOW LEVEL BOUNDARY WHICH WILL ALSO BE
MOISTURE STARVED. IN ADDITION...THE BOUNDARY WILL START TO RUN INTO
THE UPPER LEVEL OUTFLOW OF HURRICANE IRENE SATURDAY NIGHT. THE LARGE
SCALE SUBSIDENCE BENEATH THE UPPER LEVEL OUTFLOW WILL ALSO AID IN
WASHING OUT THE WEAK BOUNDARY. WITH THIS IN MIND...WILL CONTINUE
WITH A DRY FORECAST FOR LATE SATURDAY THROUGH SATURDAY NIGHT WITH
JUST A MODEST INCREASE IN CLOUD COVER ACROSS WESTERN NY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
VERY QUIET WEATHER WILL CONTINUE THROUGH THE LONG TERM WITH AN
EXTENDED PERIOD OF DRY WEATHER. HURRICANE IRENE WILL BE MOVING NORTH
ALONG THE EASTERN SEABOARD ON SUNDAY...BUT WILL BE MUCH TOO FAR EAST
TO HAVE ANY DIRECT IMPACT ON OUR CWA. MEDIUM RANGE MODEL GUIDANCE
OVER THE PAST 48 HOURS HAS SLOWLY AND STEADILY SHIFTED THE FORECAST
TRACK SLIGHTLY EASTWARD...AND WITH THIS IN MIND HAVE CONTINUED TO
TRIM BACK POPS FOR SUNDAY WITH JUST A LOW CHANCE LEFT IN THE EXTREME
EASTERN END OF THE CWA IN LEWIS COUNTY FOR SUNDAY AND SUNDAY NIGHT.
THE ECMWF CONTINUES TO BE ON THE EXTREME LEFT/WEST SIDE OF THE
GUIDANCE ENVELOPE AND WILL NOT BE CONSIDERED AT THIS TIME. EXPECT
HIGH CIRRUS ASSOCIATED WITH THE OUTFLOW OF IRENE TO PASS OVER
CENTRAL NY POSSIBLY AS FAR WEST AS THE FINGER LAKES AND GENESEE
VALLEY ON SUNDAY...WITH THE WESTERN END OF THE STATE SEEING PLENTY
OF SUNSHINE. THE PRESSURE GRADIENT BETWEEN IRENE AND HIGH PRESSURE
OVER THE UPPER MIDWEST WILL GENERATE A MODERATE NORTHERLY BREEZE ON
SUNDAY...ESPECIALLY ALONG THE SOUTH SHORE OF LAKE ONTARIO.
IRENE WILL UNDERGO EXTRATROPICAL TRANSITION ON MONDAY AS SHE
ACCELERATES INTO ATLANTIC CANADA AND BEGINS TO INTERACT WITH A MID
LATITUDE TROUGH APPROACHING EASTERN CANADA. THIS WILL ALLOW COOLER
AIR TO BE DRAWN DOWN INTO THE AREA...WITH HIGHS A TOUCH BELOW
AVERAGE IN THE LOWER HALF OF THE 70S.
TUESDAY AND WEDNESDAY THE TROUGH WILL SLOWLY LIFT OUT AND GIVE WAY
TO ZONAL FLOW ACROSS MUCH OF THE CONUS. THE LATEST 12Z GFS AND ALL
OF THE 00Z AND 12Z GEFS ENSEMBLE MEMBERS SUPPORT TUESDAY AND
WEDNESDAY REMAINING DRY. THE 12Z ECMWF SEEMS TO BE AN OUTLIER IN
DIGGING AN UPPER LOW INTO THE OHIO VALLEY WEDNESDAY AND WILL
DISCOUNT THIS SOLUTION FOR NOW.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
INCREASING CONFIDENCE THAT THUNDERSTORMS WILL IMPACT
BUF/IAG/JHW...BASED ON RADAR TRENDS. USING THIS AND MODEL
GUIDANCE...DO ADD TSRA TO THESE TAFS FOR A THREE HOUR PERIOD
STARTING LATE THIS EVENING. AT THIS TIME...TAFS REPRESENT BEST
ESTIMATE FOR TIMING...WITH STORMS LIKELY TO IMPACT SITES FOR A
COUPLE HOURS. WHILE STORMS ARE STRONG NOW...THEY SHOULD WEAKEN AS
THEY APPROACH WESTERN NEW YORK.
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO WEAKEN LATER
TONIGHT AS IT MOVES EAST...WITH CONDITIONS LIKELY TO IMPROVE LATE
TONIGHT. INCREASING WINDS ALOFT WILL RESULT IN LLWS AT MOST SITES
FOR A PERIOD TONIGHT.
ON THURSDAY COLD FRONT WILL SWEEP ACROSS THE REGION DURING THE DAY
WITH SHOWERS AND THUNDERSTORMS ENDING THROUGH THE MORNING HOURS FROM
WEST TO EAST. AN UPPER LEVEL SHORT WAVE AND SECONDARY TROUGH WILL
CROSS THE REGION SEVERAL HOURS LATER WITH A FEW SCATTERED
SHOWERS...LIKELY NOONTIME AND AFTER...THOUGH FLIGHT CONDITIONS WILL
LIKELY REMAIN VFR.
OUTLOOK...
THURSDAY NIGHT THROUGH MONDAY...MAINLY VFR.
&&
.MARINE...
WILL CONTINUE WITH SCA ACROSS THE REGION TONIGHT. THOUGH CENTRAL
LAKE ONTARIO STILL REMAINS BELOW SCA THIS LATE AFTERNOON...EXPECT
CONDITIONS TO BE MEET WITH WINDS EXCEEDING 18 KNOTS ON BOTH THE
LAKES...AND NIAGARA RIVER.
WINDS WILL SUBSIDE AND VEER TO MORE WESTERLY...WITH WAVES
DIMINISHING THURSDAY BEHIND A COLD FRONT. WITH A NORTHWEST WIND
LATER THURSDAY A SCA MAY BE NEEDED FOR THE SOUTHEASTERN SHORELINE OF
LAKE ONTARIO...AND POSSIBLE LAKE ERIE.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR LEZ020-040-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR
LOZ030-042-043.
SMALL CRAFT ADVISORY UNTIL 9 AM EDT THURSDAY FOR LOZ044-
045.
&&
SYNOPSIS...THOMAS
NEAR TERM...APFFEL/THOMAS
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFEL/THOMASHazardous weather outlook, Aug 24, 9:22 PM EDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 922 PM EDT WED AUG 24 2011 NYZ001>004-010>014-019>021-085-260130- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 922 PM EDT WED AUG 24 2011 ...SEVERE THUNDERSTORM WATCH 804 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-260130- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 922 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION TONIGHT. THERE IS THE POTENTIAL THAT A FEW STORMS MAY BE STRONG TO SEVERE WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>044-260130- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 922 PM EDT WED AUG 24 2011 ...SEVERE THUNDERSTORM WATCH 804 IN EFFECT UNTIL 5 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ045-062>065-SLZ022-024-260130- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 922 PM EDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CROSS THE REGION LATER TONIGHT ALONG A COLD FRONT. THERE IS THE POTENTIAL THAT A FEW STORMS MAY BE STRONG TO SEVERE WITH ISOLATED DAMAGING WIND GUSTS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF APFFEL
In the hours before
Local storm report, Aug 24, 11:37 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM TSTM WND DMG NORTH TONAWANDA 43.04N 78.87W
08/24/2011 NIAGARA NY 911 CALL CENTER
TREE DOWN ON HOUSE
&&
EVENT NUMBER BUF1100227
HITCHCOCKLocal storm report, Aug 24, 11:38 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1138 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG LEWISTON 43.17N 79.04W
08/24/2011 NIAGARA NY 911 CALL CENTER
WIRES DOWN
&&
EVENT NUMBER BUF1100229
HITCHCOCKLocal storm report, Aug 24, 11:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1146 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM TSTM WND DMG BUFFALO 42.88N 78.88W
08/24/2011 ERIE NY 911 CALL CENTER
TREE DOWN ON RICHMOND AVE
&&
EVENT NUMBER BUF1100230
HITCHCOCKLocal storm report, Aug 24, 11:47 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1147 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG HAMBURG 42.72N 78.83W
08/24/2011 ERIE NY 911 CALL CENTER
LARGE TREE DOWN
&&
EVENT NUMBER BUF1100231
HITCHCOCKLocal storm report, Aug 24, 11:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1148 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG AMHERST 43.02N 78.72W
08/24/2011 ERIE NY 911 CALL CENTER
LARGE LIMBS DOWN
&&
EVENT NUMBER BUF1100232
HITCHCOCKLocal storm report, Aug 24, 11:49 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1149 PM EDT WED AUG 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND DMG EDEN 42.65N 78.90W
08/24/2011 ERIE NY 911 CALL CENTER
LARGE TREE DOWN ACROSS NEW JERUSELEM RD
&&
EVENT NUMBER BUF1100233
HITCHCOCKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 24, 9:56 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara, Orleans | 64 min |
| Aug 24, 10:06 PM EDT | Special Marine Warning | BUF | 54 min | |
| Aug 24, 10:21 PM EDT | Special Marine Warning | BUF | 54 min | |
| Aug 24, 10:24 PM EDT | Special Marine Warning | BUF | 96 min | |
| Aug 24, 10:34 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie | 56 min |
| Aug 24, 10:37 PM EDT | Special Weather Statement | BUF | Erie | 53 min |
| Aug 24, 10:45 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 49 min |
| Aug 24, 10:54 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans | 41 min |
| Aug 24, 11:33 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Livingston, Monroe, Ontario, Wayne and 1 more | 87 min |
| Aug 24, 11:38 PM EDT | Special Marine Warning | BUF | 52 min | |
| Aug 25, 12:17 AM EDT | Special Marine Warning | BUF | 73 min | |
| Aug 25, 12:22 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Oswego | 53 min |
| Aug 25, 12:27 AM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua | 63 min |
| Aug 25, 12:42 AM EDT | Areal Flood Advisory | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Aug 25, 1:06 AM EDT | Special Weather Statement | BUF | Lewis | 54 min |
| Aug 25, 1:17 AM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 25, 1:58 AM EDT | Special Weather Statement | BUF | Allegany | 62 min |
| Aug 25, 2:31 AM EDT | Special Weather Statement | BUF | Ontario | 59 min |
| Aug 25, 3:05 AM EDT | Special Weather Statement | BUF | Oswego | 55 min |
| Aug 25, 3:23 AM EDT | Special Weather Statement | BUF | Niagara | 52 min |
| Aug 25, 12:12 PM EDT | Special Weather Statement | BUF | Oswego | 63 min |
Nearby
Special Marine Warnings in New York, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.